Alert archive / Florida / Flash Flood Warnings in 1999
Flash Flood Warning 33, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 18, 1999, 11:05 PM CDT for Santa Rosa County, Florida. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 1999, 11:05 PM CDT (04:05 UTC)
- Expired
- Jul 19, 1999, 12:30 AM CDT
- In force
- 85 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 190408 FFWMOB FLC113-190530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 1105 PM CDT SUN JUL 18 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING HAS BEEN EXTENDED FOR... SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 1230 AM CDT * AT 0356... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN WEST CENTRAL SANTA ROSA COUNTY BETWEEN MILTON AND PACE. THE RAINFALL RATES WHICH WERE DIMINISHING EARLIER HAVE INCREASED TO IN EXCESS OF 3 INCHES PER HOUR. THE THUNDERSTORMS ARE MOVING SLOWLY SOWTHWEST AT 5 MILES AN HOUR. * THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IN THE WEST CENTRAL PART OF THE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING UNTIL YOU ARE VERY CLOSE TO OR IN FLOODED AREAS. SLOW DOWN AND AVOID DRIVING INTO FLOOhDED AREAS!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 8:30 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 18, 8:30 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 830 PM CDT SUN JUL 18 1999 RATHER DIFFICULT TO ASSESS STATE OF EASTERLY WAVE AS OF 21Z AS DATA SET WAS RATHER SPARSE. HOWEVER...00Z SURFACE ANALYSIS NOW INDICATES RESPECTIVE TROUGHS HAVE ALIGNED. CONVECTION DECREASING OVER THE EASTERN GULF AS INDICATED BY IR IMAGERY...MAINLY DIURNAL EFFECTS. EARLIER AGREEMENT AMONGST MODELS...THAT THE TUTT CELL WOULD PROGRESS TO THE WEST-NORTHWEST AND BE IN THE CENTRAL GULF BY TUESDAY...SEEMS TO BE PANNING OUT FOR THE 12 HR PROGS...AT LEAST FROM LOOKING AT THE SURFACE PICTURE. ACCORDINGLY...NO NEED TO CHANGE ZONE OR MARINE FORECAST. 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:07 PM CDT | Flash Flood Warning | MOB | Santa Rosa | 68 min |
Nearby
Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.